Does the groggy and out of it feeling go away after awhile? I have two kids to get ready for school every morning and I couldn't imagine feeling with this everyday. Should I give this medication some time to get used to? I get anxious the next morning on this and real shaky so I had to take one of my Valium's. Please any advise would be very helpful thanks.
It made me very drowsy when I took it. That is one of the side effects that may or may not go away. Mine didn't but that was good because I was on a low dose for sleep. You could try taking it at night to see if that helps. It is one of the older antidepressants that is not prescribed much due to the newer ones with less side effects. I read that others take it at night and have a strong cup of coffee in the morning.
It can take 4-8 weeks for the side effects to decrease or go away and you reach a therapeutic dose. For some it works great. Let your doc know the side effects you are having.
Hope it gets better for you :)
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Sep 2013 • 4 answers
Posted 22 Feb 2014 • 3 answers
I've been taking Amitriptyline for about 3 months (10 mg) to help with insomnia. It has helped with?
Posted 15 Jul 2014 • 3 answers
Posted 23 Jul 2015 • 1 answer
Posted 1 Sep 2016 • 0 answers